Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 88, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 22, 2016, 8:39 AM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2016, 8:39 AM CDT (13:39 UTC)
- Expired
- Aug 22, 2016, 11:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 60 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 1.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WGUS54 KEWX 221339
FFWEWX
TXC465-221600-
/O.NEW.KEWX.FF.W.0088.160822T1339Z-160822T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT MON AUG 22 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1100 AM CDT
* AT 836 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 2 INCHES OF RAIN
HAS ALREADY FALLEN. THIS HAS OCCURRED IN AN ALREADY
SATURATED AREA AND FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RURAL SOUTHEAST VAL VERDE COUNTY...
VAL VERDE PARK AND DEVILS SHORES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2985 10109 2985 10070 2942 10070 2934 10071
2933 10074 2931 10075 2931 10079
$$
RUNYEN2 follow-up statements
760
WGUS74 KEWX 221447
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT MON AUG 22 2016
TXC465-221600-
/O.CON.KEWX.FF.W.0088.000000T0000Z-160822T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
947 AM CDT MON AUG 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
EAST CENTRAL VAL VERDE COUNTY...
AT 946 AM CDT...EARLIER SHOWERS AND THUNDERSTORMS PRODUCED HEAVY
RAIN ACROSS THE WARNED AREA. BETWEEN 1 AND 3 INCHES OF RAIN IS
ESTIMATED TO HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RURAL EASTERN VAL VERDE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2984 10101 2985 10070 2942 10070 2934 10071
2938 10078 2943 10083
$$
RUNYEN412
WGUS74 KEWX 221557
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 AM CDT MON AUG 22 2016
TXC465-221606-
/O.EXP.KEWX.FF.W.0088.000000T0000Z-160822T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
1057 AM CDT MON AUG 22 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL VAL VERDE COUNTY WILL
EXPIRE AT 1100 AM CDT...
THE HEAVY RAIN HAS ENDED. WIDESPREAD FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD
CLOSURES.
LAT...LON 2984 10101 2985 10070 2942 10070 2934 10071
2938 10078 2943 10083
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 8:02 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 22, 8:02 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 802 AM CDT MON AUG 22 2016 .UPDATE... Bands of showers and thunderstorms are moving to the north across South Central Texas. Have increased POPs for this morning in some areas. Also, have mentioned locally heavy rains for parts of the Hill Country to along the I-35 corridor from San Antonio to the northeast. Some minor flooding is possible and may delay the lowering of river levels that are currently running high from earlier heavy rains. Have also slowed the daily warming trend until after the morning rains have moved north of our area. && .PREV DISCUSSION... /ISSUED 635 AM CDT MON AUG 22 2016/ AVIATION... /12Z TAFS/ Scattered showers and isolated thunderstorms will be affecting both KSAT and KSSF airports in the short term (12z-13z) period. Cigs and vbsys will lower to IFR/LIFR during that time-frame. Once the cluster of storms move north of the terminals...both cigs and vbsys are forecast to improve to MVFR for the rest of the morning. VFR conditions are expected across all area sites this afternoon with showers and storms focused to the north and across the Hill Country. Southerly winds of 8 to 12 knots will prevail for much of the today with occasional gusts up to 18 knots. MVFR/IFR conditions return across area airports overnight. PREV DISCUSSION... /ISSUED 324 AM CDT MON AUG 22 2016/ SHORT TERM (Today through Tuesday)... A relative quiet night is ongoing across South-Central Texas compared to recent nights. Seeing some isolated to scattered shower activity near the Rio Grande plains at the present time and this area should be the favored region for possible shower activity through the overnight hours. There is currently some isolated to scattered showers and thunderstorms in the CRP and BRO CWAs. This activity is forming along the leading edge of an increasing low-level jet and the subsequent positive theta-e advection. The latest run of the HRRR picked up on this pretty well and shows this isolated to scattered convection moving north into the southern CWA in the next couple of hours and lifting through the CWA by the early afternoon hours. Will show chance PoPs areawide for the morning hours with decreasing PoPs for the southern CWA this afternoon. Rain amounts today should be spotty with some locations not receiving any rain and some picking up a quick three quarters to an inch of rain. Overall, not expecting any additional impacts with the bulk of the rainfall, but if any well saturated areas receive upwards of an inch in a relatively short time frame, there could be some minor flooding. Most activity should be ended by 00z given the loss of daytime heating and the best lift being north of the area. Will only show slight chance PoPs for the northern CWA before 06z. For Tuesday, will keep the forecast rain free. Upper level ridging will move in from the east providing subsidence and lessening amounts of moisture available for precipitation production. Can't completely rule out a stray shower, but probabilities are too low to mention in the current forecast. LONG TERM (Tuesday Night through Sunday)... The sub-tropical ridge will continue to have a hold on South- Central Texas weather on Wednesday and will leave the forecast rain free. A weak shear axis will move into the central plains on Thursday and this feature will force the upper ridge to slightly shift back to the east. This will allow for deep southerly flow to prevail along the southwestern periphery on the ridge. Precipitable water values will be back on the increase and we should see isolated to scattered convection, mainly in the afternoons, develop Thursday through Sunday. The GFS and the ECMWF both show a weak tropical wave or inverted trough moving into the upper Texas Coast on Sunday with increasing moisture values. This could help increase the coverage of afternoon activity slightly. Temperatures in the long-term will remain below normal for this time of the year with highs in the upper 80s to middle 90s and lows in the lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 75 91 74 90 / 70 10 10 - - Austin Bergstrom Intl Airport 89 75 92 74 90 / 70 10 10 - - New Braunfels Muni Airport 90 74 92 74 91 / 70 10 10 - - Burnet Muni Airport 86 73 89 72 89 / 70 20 10 0 0 Del Rio Intl Airport 89 75 92 75 93 / 50 10 10 0 0 Georgetown Muni Airport 88 75 91 74 90 / 70 10 10 - - Hondo Muni Airport 91 75 92 74 92 / 40 10 10 0 - San Marcos Muni Airport 89 75 91 74 90 / 70 10 10 - - La Grange - Fayette Regional 91 76 93 76 93 / 50 10 10 - 10 San Antonio Intl Airport 90 76 92 75 91 / 70 10 10 - - Stinson Muni Airport 92 76 94 76 93 / 70 10 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...04 Public Service/Data Collection...33
Hazardous weather outlook, Aug 22, 4:02 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 402 AM CDT MON AUG 22 2016 TXZ171>173-183>194-202>209-217>225-228-230915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 402 AM CDT MON AUG 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...ESPECIALLY OVER THE RIO GRANDE PLAINS...SOUTHERN EDWARDS PLATEAU AND ACROSS PARTS OF THE EASTERN COUNTIES THIS AFTERNOON. SOME LOCALLY HEAVY RAINFALL REMAINS POSSIBLE WITH THE POTENTIAL FOR FLASH FLOODING DUE TO SATURATED GROUNDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:34 PM CDT | River Flood Warning | EWX | Bexar | 17 hr |
| Aug 22, 5:40 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Aug 22, 6:52 AM CDT | Areal Flood Advisory | EWX | Wilson | 3 hr |
| Aug 22, 7:32 AM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe, Wilson | 118 min |
| Aug 22, 8:04 AM CDT | Areal Flood Advisory | EWX | Val Verde | 116 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.